MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; SYSTEM CART

INTUITIVE SURGICAL, INC ION; SYSTEM CART
Model Number 380748-44
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an ion endoluminal lung biopsy procedure, the patient developed a pneumothorax requiring a chest tube.The biopsied lesion was 1.8cm x 0.9cm x 1.6cm, and located in the left lower lobe.The distance to pleura - closest edge was 4mm from pleural border.The pneumothorax was identified after the procedure via x-ray in the pacu.The patient was asymptomatic.The physician was unsure if a pneumothorax could have possibly occurred with another modality.The size of the pneumothorax was unknown, but per the physician, the pneumothorax increased in size.The patient received a chest tube the next day after the ion procedure to resolve the pneumothorax.The chest tube has been removed and the patient was discharged home.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.
 
Additional Manufacturer Narrative
Based on the information provided, the root cause of the customer reported complication cannot be determined.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.A follow-up mdr will be submitted if additional information is received.As of (b)(6) 2022, a system log review cannot be performed because the system logs are not available.No video or images were provided by the customer for review.This complaint is being reported due to the following conclusion: after completion of an ion endoluminal lung biopsy procedure, the patient experienced a pneumothorax.As a result, the patient required placement of a chest tube and hospitalization to resolve the complication.

Brand Name
ION
Common Device Name
SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15993725
Report Number2955842-2022-15938
Device Sequence Number6208598
Product Code EOQ
UDI-Device Identifier00886874116241
UDI-Public(01)00886874116241
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-44
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient Age65
Patient SexFemale